Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 72, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 1, 2003, 7:00 PM EDT for Preston County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2003, 7:00 PM EDT (23:00 UTC)
- Expired
- Jul 1, 2003, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 127 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 012300 FFWPBZ WVC077-020100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 700 PM EDT TUE JUL 1 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... PRESTON COUNTY IN WEST VIRGINIA * UNTIL 900 PM EDT * AT 659 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN OVER WOLF RUN AND KISSINGER RUN IN EASTERN AND SOUTHERN PRESTON COUNTY. * OTHER LOCATIONS IN THE WARNING INCLUDE...MASONTOWN...ROWLESBURG AND TERRA ALTA...AND AURORA. <<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:35 PM EDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 1, 2:35 PM EDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 235 PM EDT TUE JUL 1 2003 PER LATEST RADAR DATA AND RUC RUN SHOWING INCREASING INSTABILITY AND MOISTURE FLUX CONVERGENCE, KEPT MENTION OF SCATTERED THUNDERSTORMS TONIGHT FOR AREAS OF THE UPPER OHIO VALLEY, MAINLY SOUTH OF I-70. PER LATEST ETA AND GFS, INSERTED MENTION OF CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS ROUGHLY SAME AREA, WEDNESDAY INTO THURSDAY,AS REMNANTS OF BILL PASS THROUGH THE VIRGINIAS. PER EXTENDED GFS AND HPC GUIDANCE, KEPT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND NIGHT, AND SATURDAY AFTERNOON AND NIGHT, AS A SLIGHTLY STRENGTHENING UPPER JET ACROSS THE GREAT LAKES MAY PUSH A DEW POINT BOUNDARY ACROSS THE UPPER OHIO VALLEY INTO THE CENTRAL APPALACHIAN MOUNTAINS. A SECOND FRONT OF THIS TYPE MAY BRING ANOTHER CHANCE OF THUNDERSTORMS TUESDAY, ALTHOUGH AS HPC HAS MENTIONED, THE TIMING OF THESE FEATURES IS FAIRLY SPECULATIVE AT THIS POINT. REGARDING TEMPERATURES, THE SLIGHT BUILDING OF THE UPPER RIDGE, ACROSS THE GREAT LAKES, LATE THIS WEEK, SHOULD LEAD TO A SLIGHT WARM UP OF TEMPERATURES, AND BILL SHOULD HELP INCREASE HUMIDITY VALUES. FOR SPECIFIC NUMBERS, USED A BLEND OF GFS ENSEMBLE MOS MEAN VALUES, AND RECENT HPC GUIDANCE. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. ROR/LG
Hazardous weather outlook, Jul 1, 5:00 AM EDT, 14 hours before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-011100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT TUE JUL 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY SOUTH OF INTERSTATE 70. SOME OF THESE STORMS MAY CONTAIN HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... REMNANTS OF TROPICAL STORM BILL WILL AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 68 WEDNESDAY AFTERNOON INTO THURSDAY. THE AMOUNT OF RAIN WILL DEPEND ON THE TRACK OF THE STORM. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.